Oklahoma, 2012

Tornado and Flash Flooding in Oklahoma, March 19 to 20, 2012

March 19 to 20, 2012 · NWS TSA · 29 events in 15 counties and zones

Strong to severe thunderstorms developed along a cold front that pushed into the region during the midday hours of the 19th. The thunderstorms evolved into a line as they pushed eastward and produced damaging wind, large hail and a brief tornado over eastern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$47,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed along a cold front that pushed into the region during the midday hours of the 19th. The thunderstorms evolved into a line as they pushed eastward and produced damaging wind, large hail and a brief tornado over eastern Oklahoma. The slow moving nature of the complex also resulted in widespread flash flooding across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 19, 9:51 AM CST, 52 minutes earlier.

Area forecast discussion, Mar 19, 9:51 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT MON MAR 19 2012

...UPDATE...

.DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS MORNING. BEHIND
THE MAIN LINE OF PRECIP ACROSS NORTHEAST OKLAHOMA...TEMPS HAVE
DROPPED INTO THE UPPER 50S. WILL SEND A MORNING UPDATE TO ADJUST
TEMPS AND ALSO TO UP POPS BASED ON CURRENT TRENDS.

STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE TODAY ACROSS THE
REGION AS FAVORABLE INSTABILITY INCREASES WITH THE APPROACHING
BASE OF THE LONG WAVE TROF. LARGE HAIL...DAMAGING WINDS AND ALSO A
TORNADO THREAT WILL BE POSSIBLE WITHIN THIS ACTIVITY. CURRENT
FORECAST HAS A HANDLE ON THIS AND WILL KEEP THE UPDATE TO THE
TEMPS/POPS MENTIONED ABOVE.

UPDATE WILL BE OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  55  60  49 / 100  80 100  40
FSM   74  60  67  51 / 100 100 100  60
MLC   70  57  61  49 / 100 100 100  30
BVO   69  54  60  48 / 100  80  90  40
FYV   71  59  65  52 / 100 100 100  60
BYV   72  59  68  52 /  80 100 100  80
MKO   70  57  61  49 / 100 100 100  40
MIO   70  58  62  52 / 100  90 100  60
F10   70  55  60  48 / 100  90 100  30
HHW   71  59  64  50 / 100 100 100  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ065-
     OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-
     OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...20
LONG TERM....14
Hazardous weather outlook, Mar 19, 4:00 AM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT MON MAR 19 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT MON MAR 19 2012

...DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING EXPECTED TONIGHT
   THROUGH WEDNESDAY...

...A FEW SEVERE THUNDERSTORMS LIKELY THROUGH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
	RISK...CRITICAL.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...THIS MORNING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
        ONSET...THIS MORNING.

DISCUSSION...
A LARGE AND POTENT UPPER LEVEL STORM SYSTEM WILL SLOWLY APPROACH THE
REGION FROM THE WEST TODAY. A LINE OF STRONG THUNDERSTORMS OVER
CENTRAL OKLAHOMA WILL LIKELY PUSH EAST INTO EASTERN OKLAHOMA THIS
MORNING. HEAVY RAIN WILL BE LIKELY WITH THESE STORMS INCLUDING THE
THREAT FOR GUSTY WINDS IN THE STRONGER BOW SEGMENTS.

ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
WEST OF THE AREA AND SPREAD INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS AFTERNOON INTO THE OVERNIGHT HOURS. REPEATED ROUNDS
OF VERY HEAVY TO TORRENTIAL RAINFALL WILL BE LIKELY WITH THE POTENTIAL
FOR LIFE THREATENING FLASH FLOODING. THE SEVERE THREAT WILL ALSO
CONTINUE OVERNIGHT INCLUDING A LIMITED THREAT FOR TORNADOES...
PRIMARILY OVER SOUTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM/HIGH WIND/HEAVY RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM AND HEAVY RAIN POTENTIAL.
THURSDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
BANDS OF VERY HEAVY TO TORRENTIAL RAIN WILL LIKELY BE ONGOING ACROSS
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY MORNING.
THIS ACTIVITY IS EXPECTED TO CONTINUE INTO WEDNESDAY WITH THE
POTENTIAL FOR DANGEROUS...LIFE THREATENING FLASH FLOODING AND
RIVER FLOODING. PLEASE REFER TO THE LATEST FLOOD STATEMENT
/OKCFFATSA/ ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA.
ALSO...DEPENDING ON THE AVAILABLE SURFACE INSTABILITY...AT LEAST A
LIMITED SEVERE THREAT WILL CONTINUE BOTH TUESDAY AND WEDNESDAY.
SEVERE WEATHER PROBABILITIES WILL CONTINUE TO BE REFINED AS
SHORTER TERM CONVECTIVE TRENDS BECOME MORE CERTAIN.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT...FIRST RESPONDERS...AND OTHER INTERESTED PARTIES
SHOULD PREPARE FOR DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING
TODAY THROUGH WEDNESDAY. SWIFT WATER RESCUES MAY BE NECESSARY AS
ROADS BECOME IMPASSABLE DUE TO THE HIGH WATER. IN ADDITION...NUMEROUS
MAIN-STEM RIVERS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
COULD EXPERIENCE MODERATE TO MAJOR FLOODING BY MID WEEK. PERSONS
SHOULD CONSIDER CANCELING ANY OUTDOOR CAMPING ACTIVITIES THROUGH
WEDNESDAY DUE TO THE EXCESSIVE RAINFALL...ESPECIALLY IN ANY FLOOD
PRONE AREAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 19, 5:42 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
642 AM CDT MON MAR 19 2012

OKZ054-059-191245-
OSAGE OK-PAWNEE OK-
642 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 642 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 28 MILES WEST OF GRAINOLA TO 26 MILES WEST OF APPERSON
TO 29 MILES WEST OF PAWNEE...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PAWNEE...BURBANK...GRAINOLA...RALSTON...FAIRFAX...SHIDLER...SKEDEE...
MARAMEC AND FORAKER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9650 3685 9657 3623 9669 3622 9682
      3624 9683 3624 9692 3633 9693 3633 9704
      3651 9704 3656 9691 3658 9690 3659 9705
      3668 9707 3670 9704 3669 9695 3675 9689
      3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 1142Z 263DEG 30KT 3707 9710 3677 9722
          3630 9730
Special weather statement, Mar 19, 9:38 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1038 AM CDT MON MAR 19 2012

ARZ019-020-029-191615-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
1038 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     FRANKLIN AND NORTHEASTERN SEBASTIAN

AT 1038 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
BLOOMER...MOVING NORTH AT 45 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DYER...
MULBERRY...MOUNTAINBURG...FERN...LAKE FORT SMITH...CHESTER AND CASS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3523 9399 3522 9402 3520 9403 3523 9422
      3575 9417 3577 9371
TIME...MOT...LOC 1538Z 193DEG 38KT 3533 9408
Special weather statement, Mar 19, 10:43 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT MON MAR 19 2012

OKZ060-061-067-191715-
ROGERS OK-TULSA OK-WAGONER OK-
1143 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN ROGERS...NORTHEASTERN TULSA AND NORTHWESTERN WAGONER

AT 1142 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED OVER
TULSA...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
CATOOSA...OWASSO...VERDIGRIS...COLLINSVILLE...TIAWAH AND CLAREMORE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3642 9599 3641 9544 3610 9564 3600 9582
      3612 9599
TIME...MOT...LOC 1642Z 222DEG 40KT 3613 9582

The radar

The Tulsa radar (KINX), 26 km away, was scanning. The volume nearest the first event began at 16:43 UTC.

Open the radar archive at this moment

Event by event

23 flash flood, 4 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Tulsa

When
March 19, 10:43 AM CST
Where
Tulsa County, 2.07 mi E of Alsuma
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.099, -95.833

Strong thunderstorm wind blew down power poles near E 45th Street South and S 129th East Avenue.

Flash Flood, Mayes

When
March 19, 1:40 PM CST to 5:30 PM CST
Where
Mayes County, 0.9 mi N of Pryor to 1.17 mi WNW of Pryor
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.313, -95.321

Several roads in and around Pryor were closed due to flooding.

Flash Flood, Tulsa

When
March 19, 1:50 PM CST to 6:00 PM CST
Where
Tulsa County, 2.02 mi NW of Tulsa R L Jones Arpt to 1.75 mi NW of Tulsa R L Jones Arpt
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
36.052, -96.003

Vehicles were reported stranded in high water near W 81st Street South and S Elwood Avenue in Jenks.

Flash Flood, Tulsa

When
March 19, 2:00 PM CST to 6:00 PM CST
Where
Tulsa County, Bixby to 1.22 mi WNW of Bixby
Cause
Heavy Rain
Reported by
Public
Coordinates
35.950, -95.880

High water covered several roads in and around town.

Flash Flood, Mayes

When
March 19, 2:30 PM CST to 5:30 PM CST
Where
Mayes County, Chouteau to 0.8 mi E of Chouteau
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.180, -95.350

Several roads in and around town were flooded by high water.

Flash Flood, Tulsa

When
March 19, 2:40 PM CST to 6:00 PM CST
Where
Tulsa County, 2.06 mi ENE of Garden City to 2.48 mi E of Garden City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.138, -95.984

Riverside Drive was closed between E 21st Street South and E 31st Street South due to flooding. Several roads were also closed around E 61st Street South and Highway 75 due to high water.

Hail, Haskell

When
March 19, 6:30 PM CST
Where
Haskell County, 0.44 mi WNW of Whitefield
Measured
1.75 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.252, -95.237

Tornado, Sequoyah

When
March 19, 7:20 PM CST
Where
Sequoyah County, 2 mi NW of Vian
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.520, -94.995

A storm chaser observed a brief tornado over open country. It produced no known damage.

Flash Flood, Wagoner

When
March 19, 7:58 PM CST to 11:00 PM CST
Where
Wagoner County, 3 mi NNW of Gibson to 2.75 mi NW of Gibson
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.907, -95.378

Highway 16 north of Okay was closed due to high water.

Flash Flood, Muskogee

When
March 19, 8:00 PM CST to 11:00 PM CST
Where
Muskogee County, 1.7 mi NNE of Hatbox Arpt to 0.33 mi SW of Neha
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.772, -95.405

Several roads were closed in and around Muskogee with several cars being stranded in high water.

Flash Flood, Cherokee

When
March 19, 8:25 PM CST to March 20, 1:30 AM CST
Where
Cherokee County, 0.74 mi NNW of Tahlequah to 1.66 mi SW of Tahlequah
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.930, -94.973

Tahlequah EOC reported streets in town closed due to high water.

Thunderstorm Wind, Le Flore

When
March 19, 8:30 PM CST
Where
Le Flore County, Panama
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.170, -94.670

Strong thunderstorm wind blew down a large tree across Highway 59.

Thunderstorm Wind, Sequoyah

When
March 19, 8:50 PM CST
Where
Sequoyah County, 0.74 mi S of Muldrow
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.409, -94.599

Strong thunderstorm wind blew a barn into a house.

Thunderstorm Wind, Sequoyah

When
March 19, 9:00 PM CST
Where
Sequoyah County, Roland
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.420, -94.520

Strong thunderstorm wind blew down power poles and trees.

Flash Flood, Latimer

When
March 20, 4:00 AM CST to 1:00 PM CST
Where
Latimer County, 1.4 mi ENE of Wilburton to 1.47 mi WNW of Wilburton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.924, -95.296

Very heavy rainfall resulted in numerous roads becoming flooded across the western portion of the county.

Flash Flood, Pittsburg

When
March 20, 5:45 AM CST to 10:00 AM CST
Where
Pittsburg County, 3.44 mi W of Mc Alester to 0.85 mi NW of (Mlc)mc Alester Muni
Cause
Heavy Rain
Reported by
County Official
Coordinates
34.940, -95.830

A portion of Highway 63 was closed west of Haileyville due to high water. Highway 31 west of McAlester was also closed due to high water.

Flash Flood, Rogers

When
March 20, 7:25 AM CST to 1:00 PM CST
Where
Rogers County, 6.44 mi SSE of Collinsville to 6.52 mi SSE of Collinsville
Cause
Heavy Rain
Reported by
Public
Coordinates
36.279, -95.804

Portions of E 86th Street North were closed due to high water.

Flash Flood, Ottawa

When
March 20, 7:30 AM CST to 1:00 PM CST
Where
Ottawa County, 0.71 mi NNW of Miami to 0.52 mi NW of Miami
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.889, -94.886

Several roads in and around town were closed due to high water.

Flash Flood, Ottawa

When
March 20, 9:30 AM CST to 1:00 PM CST
Where
Ottawa County, 1.81 mi NNW of Cardin to 3.2 mi N of Peoria
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.993, -94.866

Numerous roads were reported flooded and closed across the county.

Flash Flood, Pittsburg

When
March 20, 9:30 AM CST to 1:00 PM CST
Where
Pittsburg County, 1.03 mi WNW of Mc Alester to 1.78 mi NW of (Mlc)mc Alester Muni
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
34.935, -95.787

Several roads were flooded and closed from McAlester to the south and southeast toward Haileyville and Hartshorne.

Flash Flood, Le Flore

When
March 20, 9:30 AM CST to 1:00 PM CST
Where
Le Flore County, 4 mi W of Octavia to 3.97 mi W of Octavia
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
34.520, -94.770

Portions of Highway 144 were closed due to high water.

Flash Flood, Pushmataha

When
March 20, 9:40 AM CST to 1:00 PM CST
Where
Pushmataha County, 0.96 mi N of Ethel to 2.25 mi SE of Ethel
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.244, -95.549

A combination of flash flooding and flooding of the Kiamichi River resulted in stranded homes and closed roads.

Flash Flood, Ottawa

When
March 20, 10:22 AM CST to 1:00 PM CST
Where
Ottawa County, 0.96 mi SSW of Miami to 1.09 mi S of Miami
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.867, -94.886

Very heavy rainfall resulted in numerous roads throughout the county becoming flooded and closed.

Flash Flood, Muskogee

When
March 20, 10:30 AM CST to 1:00 PM CST
Where
Muskogee County, 1.35 mi NNW of Hatbox Arpt to 1.15 mi W of Neha
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.769, -95.427

Several roads were flooded and closed.

Flash Flood, Nowata

When
March 20, 11:00 AM CST to 1:00 PM CST
Where
Nowata County, 1.84 mi NNW of Delaware to 2.11 mi NNW of Delaware
Cause
Heavy Rain
Reported by
Public
Coordinates
36.806, -95.639

Portions of Highway 169 were flooded north of town.

Flash Flood, Rogers

When
March 20, 11:00 AM CST to 1:00 PM CST
Where
Rogers County, 4.16 mi SSW of Inola to 3.91 mi SSW of Inola
Cause
Heavy Rain
Reported by
Public
Coordinates
36.093, -95.522

The 640 Road west of the 4200 Road was closed due to high water.

Flash Flood, Latimer

When
March 20, 12:30 PM CST to 9:00 PM CST
Where
Latimer County, 0.83 mi E of Patterson to 1.45 mi ENE of Wilburton Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.950, -95.385

Highbridge Road just northwest of Wilburton was closed due to high water.

Flash Flood, Cherokee

When
March 20, 2:25 PM CST to 9:00 PM CST
Where
Cherokee County, 0.96 mi W of Hulbert to 1.05 mi NW of Melvin
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.932, -95.167

Highway 80 was closed to the west of Hulbert due to high water.

Flash Flood, Delaware

When
March 20, 2:43 PM CST to 9:00 PM CST
Where
Delaware County, 2.59 mi S of Lk of the Cherokees to 0.6 mi WNW of Jay
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.593, -94.819

Delaware County District 2 reported sixteen roads were closed due to high water between Grove and Jay.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyThe tornado archive for Oklahoma, 2012Warnings in Oklahoma, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369936, 369937, 369938, 369939, 369940, 369941, 369943, 373099, 369945, 369946, 369947, 369949, 369957, 369958, 369970, 369972, 369975, 369976, 369977, 369978, 369979, 369987, 370004, 370005, 370006, 370007, 370008, 370009, 370013.